Stability in the energy space for chains of solitons of the one-dimensional Gross-Pitaevskii equation
Annales de l'Institut Fourier, Volume 64 (2014) no. 1, p. 19-70

We establish the stability in the energy space for sums of solitons of the one-dimensional Gross-Pitaevskii equation when their speeds are mutually distinct and distinct from zero, and when the solitons are initially well-separated and spatially ordered according to their speeds.

Nous démontrons en dimension un la stabilité dans l’espace d’énergie des sommes de solitons de l’équation de Gross-Pitaevskii, dont les vitesses sont non nulles et deux-à-deux distinctes, et dont les positions initiales sont suffisamment espacées et ordonnées selon les vitesses des solitons.

DOI : https://doi.org/10.5802/aif.2838
Classification:  35B35,  35Q51,  35Q55
Keywords: Gross-Pitaevskii equation, sums of solitons, stability
@article{AIF_2014__64_1_19_0,
     author = {B\'ethuel, Fabrice and Gravejat, Philippe and Smets, Didier},
     title = {Stability in the energy space for chains of~solitons of the one-dimensional Gross-Pitaevskii equation},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {64},
     number = {1},
     year = {2014},
     pages = {19-70},
     doi = {10.5802/aif.2838},
     mrnumber = {3330540},
     zbl = {06387265},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2014__64_1_19_0}
}
Béthuel, Fabrice; Gravejat, Philippe; Smets, Didier. Stability in the energy space for chains of solitons of the one-dimensional Gross-Pitaevskii equation. Annales de l'Institut Fourier, Volume 64 (2014) no. 1, pp. 19-70. doi : 10.5802/aif.2838. http://www.numdam.org/item/AIF_2014__64_1_19_0/

[1] Béthuel, F.; Gravejat, P.; Saut, J.-C.; Farina, A.; Saut, J.-C. Existence and properties of travelling waves for the Gross-Pitaevskii equation, Stationary and time dependent Gross-Pitaevskii equations, Amer. Math. Soc., Providence, RI (Contemp. Math.) Tome 473 (2008), pp. 55-104 | MR 2522014 | Zbl 1216.35132

[2] Béthuel, F.; Gravejat, P.; Saut, J.-C.; Smets, D. Orbital stability of the black soliton for the Gross-Pitaevskii equation, Indiana Univ. Math. J, Tome 57 (2008) no. 6, pp. 2611-2642 | Article | MR 2482993 | Zbl 1171.35012

[3] Béthuel, F.; Gravejat, P.; Saut, J.-C.; Smets, D. On the Korteweg-de Vries long-wave approximation of the Gross-Pitaevskii equation I, Int. Math. Res. Not., Tome 2009 (2009) no. 14, pp. 2700-2748 | MR 2520771 | Zbl 1183.35240

[4] Béthuel, F.; Gravejat, P.; Saut, J.-C.; Smets, D. On the Korteweg-de Vries long-wave approximation of the Gross-Pitaevskii equation II, Comm. Partial Differential Equations, Tome 35 (2010) no. 1, pp. 113-164 | Article | MR 2748620 | Zbl 1213.35367

[5] Chiron, D. Travelling waves for the nonlinear Schrödinger equation with general nonlinearity in dimension one, Nonlinearity, Tome 25 (2012) no. 3, pp. 813-850 | Article | MR 2887994 | Zbl 1278.35226

[6] Chiron, D.; Rousset, F. The KdV/KP-I limit of the nonlinear Schrödinger equation, SIAM J. Math. Anal., Tome 42 (2010) no. 1, pp. 64-96 | Article | MR 2596546 | Zbl 1210.35229

[7] Dunford, N.; Schwartz, J.T. Linear operators. Part II. Spectral theory. Self-adjoint operators in Hilbert space, Interscience Publishers, John Wiley and Sons, New York-London-Sydney, Pure and Applied Mathematics, Tome 7 (1963) (With the assistance of W.G. Bade and R.G. Bartle) | MR 188745 | Zbl 0635.47002

[8] Faddeev, L.D.; Takhtajan, L.A. Hamiltonian methods in the theory of solitons, Springer-Verlag, Berlin-Heidelberg-New York, Classics in Mathematics (2007) (Translated by A.G. Reyman) | MR 2348643 | Zbl 1111.37001

[9] Gallo, C. Schrödinger group on Zhidkov spaces, Adv. Differential Equations, Tome 9 (2004) no. 5-6, pp. 509-538 | MR 2099970 | Zbl 1103.35093

[10] Gérard, P. The Cauchy problem for the Gross-Pitaevskii equation, Ann. Inst. Henri Poincaré, Analyse Non Linéaire, Tome 23 (2006) no. 5, pp. 765-779 | Article | Zbl 1122.35133

[11] Gérard, P.; Zhang, Z. Orbital stability of traveling waves for the one-dimensional Gross-Pitaevskii equation, J. Math. Pures Appl., Tome 91 (2009) no. 2, pp. 178-210 | Article | MR 2498754 | Zbl 1232.35152

[12] Grillakis, M.; Shatah, J.; Strauss, W.A. Stability theory of solitary waves in the presence of symmetry I, J. Funct. Anal., Tome 74 (1987) no. 1, pp. 160-197 | Article | MR 901236 | Zbl 0656.35122

[13] Lin, Z. Stability and instability of traveling solitonic bubbles, Adv. Differential Equations, Tome 7 (2002) no. 8, pp. 897-918 | MR 1895111 | Zbl 1033.35117

[14] Martel, Y.; Merle, F. Stability of two soliton collision for nonintegrable gKdV equations, Commun. Math. Phys., Tome 286 (2009) no. 1, pp. 39-79 | Article | MR 2470923 | Zbl 1179.35291

[15] Martel, Y.; Merle, F. Inelastic interaction of nearly equal solitons for the quartic gKdV equation, Invent. Math., Tome 183 (2011) no. 3, pp. 563-648 | Article | MR 2772088 | Zbl 1230.35121

[16] Martel, Y.; Merle, F.; Tsai, T.-P. Stability and asymptotic stability in the energy space of the sum of N solitons for subcritical gKdV equations, Commun. Math. Phys., Tome 231 (2002) no. 2, pp. 347-373 | Article | MR 1946336 | Zbl 1017.35098

[17] Martel, Y.; Merle, F.; Tsai, T.-P. Stability in H 1 of the sum of K solitary waves for some nonlinear Schrödinger equations, Duke Math. J., Tome 133 (2006) no. 3, pp. 405-466 | Article | MR 2228459 | Zbl 1099.35134

[18] Miura, R.M. The Korteweg- de Vries equation: a survey of results, SIAM Rev., Tome 18 (1976) no. 3, pp. 412-459 | Article | MR 404890 | Zbl 0333.35021

[19] Tartousi, H.M. (PhD thesis In preparation)

[20] Vartanian, A.H. Long-time asymptotics of solutions to the Cauchy problem for the defocusing nonlinear Schrödinger equation with finite-density initial data. II. Dark solitons on continua, Math. Phys. Anal. Geom., Tome 5 (2002) no. 4, pp. 319-413 | Article | MR 1942685 | Zbl 1080.35060

[21] Zakharov, V.E.; Shabat, A.B. Interaction between solitons in a stable medium, Sov. Phys. JETP, Tome 37 (1973), pp. 823-828

[22] Zhidkov, P.E. Korteweg-De Vries and nonlinear Schrödinger equations : qualitative theory, Springer-Verlag, Berlin, Lecture Notes in Mathematics, Tome 1756 (2001) | MR 1831831 | Zbl 0987.35001